MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY
Model Number DBEC-125
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Perforation of Vessels (2135)
Date of Event 03/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A diamondback 360 coronary orbital atherectomy device (oad) and.014 viperwire advance coronary wire with flex tip were used for treatment of heavily calcified, non-tortuous, 98% stenosed lesion in obtuse marginal artery (om) through femoral artery access.Access was gained using non-abbott guide wire.An unspecified microcatheter was placed on top of it and the non-abbott guide wire was exchanged with the viperwire.The oad was confirmed to be working ex vivo.The oad was advanced and antegrade low-speed treatment was performed.A pitch change to low-pitch sound was heard instead of the normal high pitch transition but the physician thought this was normal and continued treatment.The oad was stopped for twenty-five-second rest.A retrograde treatment on low speed forward followed.The oad was rested for twenty-five-seconds.A third low-speed treatment was performed forward.Angiographic images showed perforation in om.Echocardiogram was performed due to concern for tamponade.No pleural effusion was found.The oad was removed.To resolve the perforation, a 2.0 x 12 non-abbott balloon was advanced over the viperwire but it was observed the viperwire was not tracking in the right direction.The viperwire and the non-abbott balloon were removed.The viperwire radiopaque tip was found missing.Images showed it was in the distal om.Another non-abbott guide wire was used to gain access.Balloon angioplasty using a 2.0 x 12 non-abbott balloon was performed to resolve the perforation.Echo was performed and showed no pleural effusion.The patient¿s blood pressure and heart rate were stable, and there was no arrythmia.There was chest discomfort that was addressed with medication per standard practice.The patient was doing well.A cardio-thoracic surgeon was called and quickly showed up to further assess the patient.Snaring the fragment was considered but the patient was stable; the fragment was abandoned.All devices in vivo were removed and the access site was closed.The patient was admitted to cardiac intensive care unit for observation.The physician has no indication as to what caused the viperwire fracture since the oad did not jump and there was quite a bit of viperwire coming out of the tip of the oad.It is unknown if there was wire bias as no images were taken; the physician relied strictly on angiography.There was no difficulty wiring or delivering devices.The physician has no indication if it was the oad or viperwire that caused the perforation.The physician was resistant to the procedure but the patient was insistent; this was the last attempt to relieve her chest pain.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The viperwire guide wire referenced in b5 is filed under a separate medwatch number.
 
Additional Manufacturer Narrative
A visual inspection, functional testing, dimensional analysis and detailed analysis were performed on the returned device.The reported perforation of vessels, angina, hospitalization, and unexpected medical intervention could not be confirmed due to the operational context of the reported complaints.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot-specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported perforation of vessels, angina, hospitalization, and unexpected medical intervention appears to be related to circumstances of the procedure.There was no damage or abnormalities identified with the oad that would have contributed to the reported complaints.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated: d9, g3, g6, h2, h3, h6 correction: b1 h6: codes 4755, 4118, 3233, and 11 no longer apply.H10: the viperwire guide wire referenced in b5 is filed under a separate medwatch number.
 
Event or Problem Description

Brand Name
DIAMONDBACK CORONARY
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key21733796
Report Number3004742232-2025-00070
Device Sequence Number19860879
Product Code MCX
UDI-Device Identifier10850026568087
UDI-Public(01)10850026568087(17)250331(10)478381-1
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberDBEC-125
Device Catalogue NumberDBEC-125
Device Lot Number478381-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer05/09/2025
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite